Jump to content
Important Survey - Please Participate ×

is this possible?? Short term, low dosage use and withdrawal


[al...]

Recommended Posts

Hi - I'm back again. I literally only took valium for 10 days apart from a few other random times, as well as a few random temazepam in the anxiety state that brought me here - Valium: five 2.5mg, 2 five 5mg, one 7.5 and one 12.5. I was told to take a 5mg tablet and start tapering, which I've been doing for four weeks. I'm on my 5th day of 1mg and I feel absolutely horrendous. I only manage a few hours sleep a night, have no appetite, get adrenaline rushes, depression, muscle spasm and pain... How much of this is the valium and how much me? I do suffer from anxiety, but since taking the valium my life has been reduced to rubble. I have no good days really, and today is the pits. I so want to get off it. I was planning only a few more days on 1mg, then about 7-8 days on .5. For my length of use I would have thought this would be fine. Please advise.
Link to comment
Share on other sites

Yes, short term use can do it. For my second taper, I had a total of 5 doses of Ativan (most 0.5mg) with fluroquinone antibiotics in hospital /home following a surgery. 10 days after returning home, got WD. So not a lot of use can throw you into it anyway. It's a confluence of circumstances that often hits just right.

 

From your history, the amounts of Valium you took probably built up a pretty high blood level due to the overlap of half-lives since V is up to 80 hours in some. Then you dropped it abruptly while already dealing with anxiety. In my opinion, your rate of cuts is too fast for you. That's the point; doesn't matter what happens to others, but how you are handling it. If you're miserable, cutting anyway won't make it better. Understand the idea go "the shorter time I use it, the better," but that's not how the body responds. You have to have time for receptors to adjust and GABA to be produced naturally. Pushing through is like trying to run in a race immediately after knee surgery; ain't gonna be pretty.

 

If it were me, I would re-group and consult the taper folks. A wealth of info. Additionally, no other med changes for now, just hold.You might need a month. I've written in other posts about supplements I've used. If interested, you can look them up. Some people have the genetics and fitness to handle this without help. I'm not one of them. Surgery/ infection put me in a weakened state, then came the meds. Kinda like your situation- you had anxiety so you took the meds looking for relief.  I see supplements as necessary pieces to give the body raw materials to cope. It's just physiology, not somehow a mental weakness if you have problems.

 

You need a slow and steady plan,  that's what helps.  Good luck.

 

Link to comment
Share on other sites

 

 

Thanks so much. This anxiety state all started with a dose of double pneumonia in August last year, and being told by a lung specialist that I probably had a chronic progressive lung disease, which I don't. Second CT scan was clear, but by then that misdiagnosis and life stressors had thrown me into anxiety. I was given a week on intravenous antibiotics too. I will stay on the 1 mg for longer, so thanks, but I found even 9 days on 2mg didn't make me feel any better, so I cut to 1.5mg, then 5 days later 1mg. Im seeing where you're coming from. My body needs longer...

Link to comment
Share on other sites

×
×
  • Create New...